Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 349, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Sep 2, 2012, 6:16 PM EDT for Caswell County, Rockingham County, North Carolina. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2012, 6:16 PM EDT (22:16 UTC)
- Expired
- Sep 2, 2012, 7:15 PM EDT
- In force
- 59 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Caswell County, NC, Rockingham County, NC
The radar
The Roanoke radar (KFCX), 107 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.3 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 812 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1077 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
774
WUUS51 KRNK 022216
SVRRNK
NCC033-157-022315-
/O.NEW.KRNK.SV.W.0349.120902T2216Z-120902T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
616 PM EDT SUN SEP 2 2012
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA
SOUTHEASTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA
* UNTIL 715 PM EDT.
* AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR CAMP SPRINGS...AND MOVING
NORTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
CAMP SPRINGS...
QUICK...
BETHEL...
YANCEYVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY FROM THIS STORM.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3632 7959 3649 7956 3650 7936 3639 7923
3624 7926 3624 7928 3625 7953 3624 7954
3624 7956
TIME...MOT...LOC 2216Z 232DEG 9KT 3631 7951
$$2 follow-up statements
468
WWUS51 KRNK 022238
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
638 PM EDT SUN SEP 2 2012
NCC157-022246-
/O.CAN.KRNK.SV.W.0349.000000T0000Z-120902T2315Z/
ROCKINGHAM NC-
638 PM EDT SUN SEP 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROCKINGHAM COUNTY
IS CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3625 7941 3629 7952 3649 7951 3650 7936
3639 7923 3624 7926
TIME...MOT...LOC 2236Z 232DEG 9KT 3634 7946
$$
NCC033-022315-
/O.CON.KRNK.SV.W.0349.000000T0000Z-120902T2315Z/
CASWELL NC-
638 PM EDT SUN SEP 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR CASWELL COUNTY...
AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED BETWEEN CAMP SPRINGS AND
YANCEYVILLE...MOVING NORTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
CAMP SPRINGS...
QUICK...
JERICHO...
BETHEL...
YANCEYVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE RAIN AND STRONG WIND GUSTS ARE LIKELY WITH THIS STORM. TAKE
COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.
&&
LAT...LON 3625 7941 3629 7952 3649 7951 3650 7936
3639 7923 3624 7926
TIME...MOT...LOC 2236Z 232DEG 9KT 3634 7946
$$580
WWUS51 KRNK 022321
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
721 PM EDT SUN SEP 2 2012
NCC033-022327-
/O.EXP.KRNK.SV.W.0349.000000T0000Z-120902T2315Z/
CASWELL NC-
721 PM EDT SUN SEP 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR CASWELL COUNTY EXPIRED AT 715
PM EDT...
THIS STORM CONTINUES TO MOVE TOWARD THE EAST THROUGH RURAL CASWELL
COUNTY...AND MAY CONTAIN WIND GUSTS OF 50 MPH...HEAVY RAIN...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING.
THERE ARE ADDITIONAL THUNDERSTORMS HEADED FOR CASWELL COUNTY. A
LINE OF STORMS HAS DEVELOPED FROM MARTINSVILLE VIRGINIA...TO
MADISON-MAYODAN. THESE STORMS ARE MOVING TO THE EAST AND SHOULD
REACH CASWELL COUNTY BETWEEN 800 AND 900 PM.
PLEASE LISTEN FOR FUTURE FORECAST UPDATES AND POSSIBLE WARNINGS FOR
THIS LINE OF STORMS.
REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL LAW
ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO
THE NATIONAL WEATHER SERVICE OFFICE IN BLACKSBURG.
LAT...LON 3625 7941 3629 7952 3649 7951 3650 7936
3639 7923 3624 7926
TIME...MOT...LOC 2238Z 232DEG 9KT 3634 7945
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 3:46 PM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Sep 2, 3:46 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 346 PM EDT SUN SEP 2 2012 .SYNOPSIS... THE REMNANTS OF ISAAC WILL CONTINUE TO IMPACT THE WEATHER ACROSS THE REGION FOR THE NEXT SEVERAL DAYS AS THEY DRIFT EAST ACROSS THE CENTRAL APPALACHIANS. WITH DEEP TROPICAL MOISTURE LINGERING ACROSS THE REGION...EXPECT WIDESPREAD SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN THROUGH AT LEAST MID- WEEK. DRIER AIR WILL FINALLY PUSH INTO THE AREA BY LATE IN THE WEEK AS A SERIES OF COLD FRONTS DROP SOUTHEAST INTO THE REGION. && .NEAR TERM /THROUGH MONDAY/... AS OF 325 PM EDT SUNDAY... SHOWERS AND STORMS CONTINUE TO DEVELOP THIS AFTERNOON IN THE HEATING OF THE DAY WITHIN A MOISTURE RICH ATMOSPHERE AND CONTINUE INTO THE EARLY EVENING. THE GREATEST CONCENTRATION OF PRECIPITATION WILL EAST OF INTERSTATE 81 AND ALONG AND SOUTH OF VIRGINIA ROUTE 460 BETWEEN ROANOKE AND BUCKINGHAM. LOCALLY HEAVY RAIN AND GUSTY WINDS WILL BE POSSIBLE WITH THE HEAVIER STORMS. LIKE LAST NIGHT...WE ARE EXPECTED COVERAGE TO WANE AFTER SUNSET. A DIFFERENCE TONIGHT WILL BE A PROGRESSIVELY MORE SOUTHEAST FLOW DEVELOPING. THIS WILL YIELD TO AN UPSLOPE MOISTURE TRANSPORT AND A FOCUS FOR CONTINUING SHOWERS ALONG AND NEAR THE CREST OF THE BLUE RIDGE. ANOTHER RELATIVELY MILD NIGHT IS EXPECTED THANKS TO THE MOIST CONDITIONS. LOWS WILL RANGE FROM THE MID 60S TO AROUND 70 IN THE MOUNTAINS TO THE LOWER 70S EAST OF THE CREST OF THE BLUE RIDGE. ON LABOR DAY...BOTH THE PREVAILING...AND INCREASING...SOUTHEAST FLOW INTO THE CREST OF THE BLUE RIDGE...AND DIURNAL HEATING WILL CONTRIBUTE TO ANOTHER DAY OF SHOWERS AND STORMS SPREAD ACROSS THE AREA. THE GREATEST CONCENTRATION WILL BE ALONG THE CREST OF THE BLUE RIDGE AND JUST TO THE EAST. PRECIPITATION AMOUNTS ALONG THE CREST OF THE BLUE RIDE WILL BE AROUND AN INCH...WITH AMOUNTS ELSEWHERE AVERAGING TWO TO FOUR TENTHS. HIGH TEMPERATURES FOR MOST PARTS OF THE AREA WILL RANGE FROM THE LOW TO MID 80S. THE NORTHERN MOUNTAINS OF NORTH CAROLINA WILL HAVE TEMPERATURES REACHING THE UPPER 70S. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/... AS OF 250 PM EDT SUNDAY... NOT A LOT OF CHANGE TO THE THINKING FROM YDA WITH THE UPPER VORT REMNANT OF ISSAC SPLITTING OFF TO THE SW OF THE AREA MON NIGHT/TUE AND THE SFC WAVE IN THE SRN OHIO VALLEY. THIS SHOULD ALLOW FOR THE DEEPEST TROPICAL PWATS TO ADVECT IN ON SOUTHERLY FLOW MONDAY NIGHT WITH FOCUS AIDED BY THE RESIDUAL FRONT STALLED ACROSS THE MOUNTAINS. GOOD UPPER DIFFLUENCE TO THE NE OF THE UPPER LOW AND THEN BETTER LIFT ALONG THE ASSOCIATED SHEAR AXIS SHOULD INITIALLY COMBO WITH HEATING TO PRODUCE MORE WIDESPREAD SHRA/TSRA INCLUDING HEAVY RAIN MONDAY EVENING...WITH THIS BAND LIKELY LINGERING ALONG THE BLUE RIDGE INTO TUESDAY. FORECAST SOUNDINGS ALSO SHOW A GOOD SETUP FOR HEAVY RAIN AND PERHAPS SOME TRAINING WITH GOOD LOW LEVEL VEERING AND UNIDIRECTIONAL MID LEVEL FLOW ABOVE. THUS RUNNING WITH HIGH LIKLEYS IN THE WEST INTO MONDAY EVENING...DIMINISHING A BIT ESPCLY OUT EAST OVERNIGHT...THEN INCREASING TO HIGH POPS AGAIN TUESDAY AS THE SETUP REMAINS ANCHORED BETWEEN THE VORT TO THE SW AND THE SURFACE LOW TO THE NORTH. HOWEVER WILL JUST KEEP MENTION IN THE HWO FOR NOW AND NOT UPGRADE TO A WATCH FOR 3RD/4TH PERIODS GIVEN CURRENT DRY ANTECEDENT CONDITONS AND SCTD NATURE TO CONVECTION. TEMPS CLOSE TO PREVIOUS WITH ENOUGH HEATING TO PUSH HIGHS BACK TO 75-80 WEST AND MID 80S SE TUESDAY. SUPPORT SLOWLY BEGINS TO STRING OUT TUESDAY NIGHT INTO WED AS THE REMNANT SURFACE WAVE EXITS TO THE NE AND THE UPPER LOW SINKS FARTHER SOUTH. IN BETWEEN EXPECT LEFTOVER TROPICAL JUICE TO KEEP SOME BANDS OF SHRA GOING TUESDAY NIGHT AND THEN A RENEWED ROUND ESPCLY BLUE RIDGE WED WITH HEATING. SOME GUIDANCE NOT QUITE AS MOIST BY WED AFTERNOON WITH WEAK WESTERLY FLOW PUSHING EAST ALOFT SO NOT EXPECTING AS MUCH COVERAGE BUT STILL SOME HEAVY RAINERS AROUND. TEMPS ALSO A BIT WARMER DURING WED GIVEN MORE BREAKS SO BUMPED HIGHS INTO THE LOW/MID 80S OVERALL. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... AS OF 1230 PM EDT SUNDAY... DEEP TROPICAL MOISTURE ASSOCIATED WITH THE REMNANT OF ISAAC WILL FINALLY GET BOOTED SE DURING THURSDAY AHEAD OF AN INTIAL WEAK COLD FRONT THAT WILL DROPPING SE IN ADVANCE OF A DEVELOPING ERN 5H TROF. HOWEVER STILL ENOUGH LIFT WITH THE RESIDUAL SHEAR AXIS AND WEAK SURFACE TROF TO PROMPT ADDITIONAL SHRA WED NIGHT WITH PERHAPS YET ANOTHER ORGANIZED BAND ESPCLY EAST ON THURSDAY. THUS KEPT IN HIGH CHANCE POPS INTO THURSDAY WHICH MAY NEED TO GO HIGHER IN LATER UPDATES. BOUNDARY MAY TEND TO EDGE SOUTH OF THE AREA DURING FRIDAY BEFORE THE FLOW STARTS TO BACK AGAIN AHEAD OF A MORE POTENT WAVE ROUNDING THRU THE GREAT LAKES COLD POOL SAT. THIS FEATURE SHOULD PUSH A STRONGER SECONDARY COLD FRONT TOWARD THE APPALACHIANS SAT NIGHT INTO SUNDAY WITH A ANOTHER ROUND OF SHRA/TSRA AS DEEPER MOISTURE MAKES A QUICK RETURN. JUST HOW FAST THE FRONT MOVES EAST IFFY GIVEN HINT OF A 5H CUTOFF DEVELOPING OVER THE OHIO VALLEY BY SUNDAY SO FOLLOWING A BIT OF A BLEND GIVEN UNCERTAINTY NEXT WEEKEND. OTRW APPEARS ENOUGH DRYING TO BASICALLY CUT POPS LATER THU NIGHT THRU FRIDAY NIGHT...THEN RETURNING TO CHANCE COVERAGE FROM WEST TO EAST LATER SATURDAY THRU SUNDAY. TEMPS TO REMAIN WARM/MUGGY THU WITH HIGHS MOSTLY IN THE 80S INTO FRIDAY ALTHOUGH A BIT LESS HUMID. MAY SEE THINGS COOL OFF SOME WITH SHRA SAT BUT MORESO SUNDAY PENDING THE FRONTAL TIMING WITH HIGHS LOW/MID 70S WEST AND LOW 80S EAST. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... OVERALL PATTERN IS VERY SIMILAR TO YESTERDAY. REMNANTS OF ISAAC ARE DOING A SIT AND SPIN OVER THE OHIO VALLEY...WHICH LEAVES OUR AREA IN DEEP TROPICAL MOISTURE. WITH THE EXCEPTION OF TRYING TO TIME A FEW WEAK SHORT WAVES MOVING THROUGH...THERE IS NOTHING TO HANG YOUR HAT ON TO FOCUS CONVECTION. THUS...EXPECT CURRENT RADAR TRENDS TO CONTINUE SHOWING DEVELOPMENT OVER THE RIDGES AND MOVING EASTWARD INTO THIS EVENING. WITH DEEP MOISTURE...ANY SHOWERS AND THUNDERSTORMS SHOULD BE COPIOUS RAIN PRODUCERS. EXPECT MAIN CONVECTION TO WANE AFTER SUNDOWN WITH RESIDUAL LIGHT SHOWERS AND SPRINKLES LINGERING FOR THE OVERNIGHT. DO NOT BELIEVE THERE WILL BE ENOUGH COVERAGE TO WARRANT A MENTION IN THE TAFS BUT THIS MAY CHANGE DEPENDING ON THE EVOLUTION OF THE AFTERNOON AND EVENING PRECIPITATION. LWB...BLF...AND BCB LOOK TO FOG IN WITH LOW STRATUS AGAIN TONIGHT AND MODEL SOUNDINGS INDICATE A BIT MORE LOW LEVEL MOISTURE FOR ROA...LYH...AND DAN AS WELL. WILL BRING THE HAMMER DOWN FOR LWB...BLF...AND BCB BUT WILL NOT BE SO AGGRESSIVE AT THE OTHER LOCATIONS. EXPECT ANOTHER ROUND OF CONVECTION TOMORROW LATE IN THE PERIOD AND WILL TRY TO TIME A SHORT WAVE MOVING IN FROM THE EAST WITH A MENTION OF VCSH FOR LWB...BLF...AND BCB. EXPECT WINDS TO REMAIN ON THE LIGHT SIDE THROUGH THE PERIOD. TROPICAL PATTERN WILL CONTINUE THROUGH THURSDAY WITH THE REMNANTS OF ISAAC SLOWLY APPROACHING THE AREA. ANTICIPATE PRIMARILY VFR CONDITIONS WITH BRIEF IFR/MVFR CONDITIONS UNDER ANY STRONGER SHOWERS OR STORMS. LATE NIGHT AND EARLY MORNING IFR/MVFR MOUNTAIN AND RIVER VALLEY FOG IS ALSO EXPECTED. BY THURSDAY NIGHT INTO EARLY FRIDAY...A STRONG COLD FRONT WILL SWEEP THROUGH THE AREA WITH A SURGE OF DRIER AIR BEHIND IT BY FRIDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/RAB NEAR TERM...DS SHORT TERM...JH LONG TERM...JH AVIATION...DS/MBS
Hazardous weather outlook, Sep 2, 3:38 PM EDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 338 PM EDT SUN SEP 2 2012 NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>045-031945- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA- BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST- MERCER-SUMMERS-MONROE-GREENBRIER- 338 PM EDT SUN SEP 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS WITH THUNDERSTORMS ARE EXPECTED TO LINGER INTO TONIGHT. THROUGH THIS EVENING...A FEW OF THE STORMS MAY BE STRONG ENOUGH TO PRODUCE VERY GUSTY WINDS AND BRIEF TORRENTIAL DOWNPOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. VERY HEAVY RAINFALL FROM BANDS OR CLUSTERS OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE REMNANTS OF ISAAC CAN BE EXPECTED MONDAY THROUGH WEDNESDAY. RAINFALL TOTALS OF 1 TO 3 INCHES MAY OCCUR IN SPOTS WITH LOCALLY HIGHER TOTALS POSSIBLE IF TRAINING OF STORMS DEVELOPS. THIS MAY BE ENOUGH RAINFALL TO CAUSE AT LEAST LOCALIZED FLOODING BY THE EARLY OR MIDDLE PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-020-VAZ043>047-058-059-031945- STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 338 PM EDT SUN SEP 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS WITH THUNDERSTORMS ARE EXPECTED TO PERSIST INTO THIS EVENING. THROUGH EARLY THIS EVENING...A FEW OF THE STORMS MAY BE STRONG ENOUGH TO PRODUCE VERY GUSTY WINDS AND BRIEF TORRENTIAL DOWNPOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. TROPICAL MOISTURE ASSOCIATED WITH THE REMNANTS OF ISAAC WILL PUSH INTO THE AREA MONDAY THROUGH WEDNESDAY RESULTING IN BANDS OF SLOW MOVING SHOWERS AND STORMS. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN SPOTS INTO MID WEEK. BECAUSE OF DRY ANTECEDENT CONDITIONS...WIDESPREAD FLOODING PROBLEMS ARE NOT ANTICIPATED WITH THE PROJECTED RAINFALL AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 2, 5:22 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
522 PM EDT SUN SEP 2 2012
VAZ035-022215-
AMHERST VA-
522 PM EDT SUN SEP 2 2012
...A STRONG THUNDERSTORM WILL AFFECT AMHERST COUNTY...
AT 521 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER BIG ISLAND...
MOVING NORTHEAST AT 10 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR NAOLA AROUND 535 PM...ELON AROUND 550 PM...
PLEASANT VIEW AROUND 600 PM AND FORKS OF BUFFALO AROUND 615 PM.
LAT...LON 3779 7908 3777 7906 3772 7906 3770 7899
3765 7895 3764 7895 3750 7925 3751 7934
3759 7938 3762 7944 3767 7934 3775 7930
3781 7923 3779 7920 3781 7916Special weather statement, Sep 2, 5:30 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 530 PM EDT SUN SEP 2 2012 VAZ023-022200- BOTETOURT VA- 530 PM EDT SUN SEP 2 2012 ...A STRONG THUNDERSTORM WILL AFFECT BOTETOURT COUNTY... AT 530 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER TROUTVILLE... MOVING NORTHEAST AT 15 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR FINCASTLE AROUND 540 PM AND LITHIA AROUND 600 PM. LAT...LON 3752 7960 3740 7982 3746 7993 3766 7981
Local storm report, Sep 2, 5:50 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
550 PM EDT SUN SEP 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM TSTM WND DMG 1 E NEW CASTLE 37.50N 80.11W
09/02/2012 CRAIG VA TRAINED SPOTTER
ONE LARGE TREE LIMB DOWN ALONG ALBERT STREET
&&
PWSpecial weather statement, Sep 2, 5:50 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
550 PM EDT SUN SEP 2 2012
NCZ020-022230-
YADKIN NC-
550 PM EDT SUN SEP 2 2012
...A STRONG THUNDERSTORM WILL AFFECT YADKIN COUNTY...
AT 546 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
YADKINVILLE...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR YADKINVILLE AROUND 555 PM...SHACKTOWN AROUND
600 PM...HUNTSVILLE AROUND 610 PM...ENON AROUND 625 PM AND ENON
AROUND 630 PM.
LAT...LON 3605 8075 3607 8079 3629 8055 3626 8053
3626 8047 3623 8043 3614 8044 3611 8046
3610 8050 3604 8050Special weather statement, Sep 2, 5:55 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
555 PM EDT SUN SEP 2 2012
VAZ016-017-032-022300-
CARROLL VA-FLOYD VA-PATRICK VA-
555 PM EDT SUN SEP 2 2012
...A STRONG THUNDERSTORM WILL AFFECT CARROLL...FLOYD AND PATRICK
COUNTIES...
AT 550 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER ARARAT...
MOVING NORTHEAST AT 15 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. IN ADDITION...THIS
STORM WILL MOVE ALONG THE BLUE RIDGE PARKWAY FROM GROUNDHOG MOUNTAIN
TO MEADOWS OF DAN. TORRENTIAL DOWNPOURS OF RAIN ARE LIKELY ALONG
THIS STRETCH OF THE BLUE RIDGE PARKWAY.
THIS STORM WILL BE NEAR ARARAT AND GROUNDHOG MOUNTAIN AROUND 600
PM...LAUREL FORK AROUND 625 PM...MEADOWS OF DAN...AND STUART AROUND
640 PM.
LAT...LON 3655 8046 3655 8057 3656 8059 3658 8060
3676 8059 3684 8033 3660 8027 3654 8035
3655 8045Special weather statement, Sep 2, 6:08 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
608 PM EDT SUN SEP 2 2012
VAZ023-024-022245-
BOTETOURT VA-ROCKBRIDGE VA-
608 PM EDT SUN SEP 2 2012
...A STRONG THUNDERSTORM WILL AFFECT BOTETOURT AND ROCKBRIDGE
COUNTIES...
AT 605 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
BUCHANAN...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES. THIS STORM WILL ALSO EFFECT PARTS OF
INTERSTATE 81 BETWEEN EXIT 162 AND 180. PONDING OF WATER IS LIKELY
ALONG THE INTERSTATE.
THIS STORM WILL BE NEAR EAGLE ROCK AROUND 620 PM...ARCADIA AROUND 625
PM AND NATURAL BRIDGE AROUND 645 PM.
LAT...LON 3768 7942 3748 7967 3748 7969 3742 7976
3753 7992 3777 7971 3777 7967 3782 7963The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 12:45 PM EDT | Special Weather Statement | RNK | Alleghany, Watauga | 60 min |
| Sep 2, 1:58 PM EDT | Special Weather Statement | RNK | Watauga | 62 min |
| Sep 2, 3:31 PM EDT | Special Weather Statement | RNK | Wilkes | 29 min |
| Sep 2, 4:57 PM EDT | Special Weather Statement | RNK | Stokes, Surry, Wilkes, Yadkin | 48 min |
| Sep 2, 5:07 PM EDT | Severe Thunderstorm Warning | RNK | Surry | 53 min |
| Sep 2, 5:50 PM EDT | Special Weather Statement | RNK | Yadkin | 40 min |
| Sep 2, 6:44 PM EDT | Special Weather Statement | RNK | Rockingham | 46 min |
| Sep 2, 7:10 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham | 65 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.